Alert archive / Georgia / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 8, NWS Jacksonville, FL

February 14, 2000Coffee County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 14, 2000, 2:34 AM EST for Coffee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 14, 2000, 2:34 AM EST (07:34 UTC)
Expired
Feb 14, 2000, 3:15 AM EST
In force
41 min
Issued by
NWS Jacksonville, FL
Area
Whole counties

County Coffee County, GA

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2000-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2000-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 142 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1230 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
142 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 140736
SVRJAX
GAC069-140815-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 AM EST MON FEB 14 2000

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN GEORGIA

* UNTIL 315 AM EST

* AT 234 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST
  OF BROXTON...OR ABOUT OVER AMBROSE...STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOUGLAS BY 240 AM EST...
  BROXTON BY 250 AM EST...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO *MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.



TRABERT
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 11:52 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Feb 13, 11:52 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1152 PM EST SUN FEB 13 2000

SPC HAS REISSUED THE TORNADO WATCH AND SHIFTED IT SLIGHTLY TO THE
WEST WHICH HAS REMOVED THE NORTHWESTERN GEORGIA COUNTIES FROM THE
WATCH. CONVECTION CONTINUES DEVELOPING OVER THE SAME AREA TO OUR
WEST.

.JAX...
GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH.
FL...SCA FERNANDINA BEACH TO FLAGLER BEACH.

TRABERT

In the hours before

Special weather statement, Feb 13, 11:55 PM EST, 2 hours 39 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-141100-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1155 PM EST SUN FEB 13 2000

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT...

AREAS OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS PORTIONS OF
THE AREA OVERNIGHT. THESE STORMS ARE IN ADVANCE OF A DEVELOPING
STORM SYSTEM OVER THE MISSISSIPPI VALLEY. STRONGEST STORMS WILL
AFFECT THE SUWANNEE RIVER VALLEY AREA OF NORTH FLORIDA AND MUCH OF
SOUTHEAST GEORGIA TONIGHT. WIND GUSTS OVER 40 MPH...HAIL...AND
DEADLY LIGHTNING ARE POSSIBLE IN THE STRONGEST STORMS. ISOLATED
TORNADOES ARE ALSO POSSIBLE...MAINLY IN GEORGIA AND THE BIG BEND
AREA OF FLORIDA. RESIDENTS SHOULD REMAIN ALERT TO THE POSSIBILITY OF
SEVERE WEATHER TONIGHT. TONE ALERT FEATURES ON WEATHER RADIOS SHOULD
BE LEFT ON AS WELL.

SPOTTER ACTIVATION IS REQUESTED TONIGHT.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV.

CARROLL

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 3:20 AM ESTSevere Thunderstorm WarningJAXPierce30 min
Feb 14, 4:45 AM ESTSevere Thunderstorm WarningJAXEchols45 min
Feb 14, 4:49 AM ESTSevere Thunderstorm WarningJAXAppling, Jeff Davis51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.